|Is it OK to drop DDI from my regimen?
Oct 23, 2002
I have been on a successful combination of DDI 250 mg QD, Viread 400 mg QD, 3TC 150 mg BID and Viramune 200 mg BID. My viral load has been undetectable for 6 months and my last CD-4 was 671 (up from 349).
I am concerned about side effects from DDI, although I am not experiencing any yet. My concern is with developing neuropathy and hyperlipidemia. My total cholestoral is 204, HDL 20, LDL 163.
I'm interested in dropping the DDI from my regimen, but my MD is resisting. He's concerned we'll lose ground on the viral load and CD-4 count. I've finished three rounds of IL-2 and had my flu shot, so we're past events that could cause spikes in my viral load. Is it OK to drop the DDI? Will my Viramune/3TC/Viread combo be potent enough? Also, just an FYI - I can't do AZT or Abacavir, they cause bone marrow suppression for me and I absolutely refuse to touch protease inhibitors.
Your thoughts? James
| Response from Dr. Henry
There isn't as much data on ddI (especially at the lower dose) and its specific role re:lipodystophy. If you have never failed therapy then tenofovir, 3TC and nevirapine may very well be a potent and effective regimen (of course aim for 100% adherence!). I see both sides of the ddI question and can't state I have a firm evidence based opinion on what is your best option. You might consider either tracking for any lipodystrophy and stopping the ddI if it develops as an option or stopping the ddI and seeing if that impacts your lipid levels---if not then you might consider going back on it. Abacavir usually is not too harsh on the bone marrow. Atazanavir (an upcoming PI) is two pills a day and relatively lipid friendly so that might be a PI to consider in the near future. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Do You Know If You Have The Clap?
- Achy Balls After Oral Sex On A Woman What Are The Chances Of HIV
- Black Spots After Open Mouth Kissing Worried I Have HIV
- Blisters After French Kissing Worried I Have HIV
- Bloody Nose After Fingering Stripper Sign Of HIV AIDS
- Burning Red Spots After Topping Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.